MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2023-259384

Медицинская библиотека · BMJ case reports · 2024

Seizures and severe methaemoglobinaemia following accidental ingestion of amyl nitrite.

Timmons Patrick

Клинический случайСтатьяПеревод в очереди

Аннотация

We present a case of a man in his late 40s presenting with generalised tonic-clonic seizures and profound methaemoglobinaemia shortly after inadvertent ingestion of amyl nitrite. Arterial blood gas analysis demonstrated methaemoglobin levels exceeding the upper detection threshold of our analyser, accompanied with profound cyanosis despite apparent oxygen saturations of 94%. Prompt administration of intravenous methylene blue led to a rapid and complete recovery. This case highlights the importance of swift recognition and treatment of methaemoglobinaemia particularly when the precipitating factor may be unknown at the time of presentation. This case also demonstrates the potential limitations of bedside blood gas analysers in diagnosis.

Для цитирования: Timmons Patrick. Seizures and severe methaemoglobinaemia following accidental ingestion of amyl nitrite.. BMJ case reports. 2024. DOI: 10.1136/bcr-2023-259384.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.